1mg, best e pharmacy in India
MRP: Rs. 19.50 for 1 strip(s) (10 tablets each)
1
Unfortunately, we don't have any more items in stock

food interaction for FREKOF

alcohol interaction for FREKOF

pregnancy interaction for FREKOF

lactation interaction for FREKOF

food
alcohol
pregnancy
lactation
There is no data available. Please consult doctor before consuming the drug.
Frekof tablet may cause excessive drowsiness and calmness with alcohol.
UNSAFE
Frekof tablet may be unsafe to use during pregnancy.
Animal studies have shown adverse effects on the foetus, however, there are limited human studies. The benefits from use in pregnant women may be acceptable despite the risk. Please consult your doctor.
WEIGH RISKS VS. BENEFITS
Frekof tablet is probably unsafe to use during breastfeeding. Please consult your doctor.
UNSAFE

SALT INFORMATION for FREKOF

Guaifenesin(50 mg)

Uses

Guaifenesin is used in the treatment of cough with mucus.

How it works

Guaifenesin belongs to a class of agents called expectorants. It works by thinning the mucus in the air passages to make it easier to cough up the mucus and clear the airways.

Common side effects

Nausea, Itchy rash, Hypersensitivity reaction, Stomach pain, Diarrhoea, Vomiting
Bromhexine(4 mg)

Uses

Bromhexine is used in the treatment of cough.

How it works

Bromhexine belongs to the class of medications called as expectorants/mucolytic agents. It acts by thinning the mucus which facilitates expectoration and eases cough.

Common side effects

Irritation of ear, Allergic skin rash, Dizziness, Headache
Chlorpheniramine(2 mg)

Uses

Chlorpheniramine is used in the treatment of allergic disorders.

How it works

Chlorpheniramine belongs to class of medications called antihistamines. It acts by blocking a natural chemical (histamine) that your body makes during an allergic reaction. Histamine is responsible for many symptoms of allergy. 

Common side effects

Nausea, Constipation, Drowsiness, Dry mouth, Dry throat, Dry skin, Headache, Inability to empty the urinary bladder, Loss of appetite, Nasal congestion, Chest congestion, Vomiting
Paracetamol(500 mg)

Uses

Paracetamol is used in the treatment of headache, joint pain, dental pain, nerve pain, muscular pain, menstrual pain, migraine and fever.

How it works

Paracetamol belongs to class of medications called analgesics (painkiller) and antipyretics (fever reducing). Paracetamol reduces pain by increasing the pain threshold. It reduces fever by acting on the temperature-regulating region of brain, resulting in increased blood flow across the skin, sweating and heat loss.

Common side effects

Skin redness, Allergic reaction, Shortness of breath, Running nose, Nausea, Liver injury, Abnormal blood cell count, Facial swelling, Blisters on skin
Ephedrine(5 mg)

Uses

Ephedrine is used in the treatment of decreased blood pressure.

How it works

Ephedrine belongs to a class of medications called sympathomimetic agents. It acts by relaxing the air passages and constricting the blood vessels in the nose for relieving nasal congestion and heart for increasing the blood pressure. It also act on brain, which accounts for its use in narcolepsy.

Common side effects

Nervousness, Altered heart rate, Anxiety, Blood circulation disorder, Decreased blood pressure, Dehydration, Insomnia, Dizziness, Dry mouth, Headache, Loss of appetite, Nausea, Tachycardia, Tremor

SUBSTITUTES for FREKOF

No substitutes found

Top Physicians

  • Dr. Khoobsurat Najma
    MBBS
    4.9
  • Dr. Sushila Kataria
    MBBS, MD, Diploma
    4.6
  • Dr. Joy Chakraborty
    MBBS, MD
    4.5
  • Dr. R. R. Dutta
    MBBS, MD
    4.4
  • Dr. P. R. Aryan
    MBBS, Diploma
    4.3

Expert advice for FREKOF

  • Do not take guaifenesin if you have known allergy to it.
  • Stop guaifenesin and consult your doctor immediately if you develop breathing difficulty swelling on your face, neck throat or tongue (severe allergic reactions).
  • Do not take guaifenesin if you are taking more than one cough and cold medicine.
  • Consult your doctor before you start taking guaifenesin if you have asthma, inflammation of air passages (bronchitis), lung disorder in which the flow of air to the lungs is blocked (chronic obstructive pulmonary disease) such as emphysema, smokers cough,  porphyria (a rare blood pigment disorder that affects skin and other organs).
  • Consult your doctor before you start guaifenesin if you are suffering from liver or kidney problems, or if you are taking alcohol.
  • Guaifenesin should not be combined with cough suppressants in the treatment of cough.
  • Consult your doctor if your symptoms worsen or do not improve within 7 days, tend to recur, or are accompanied by a fever, rash, or persistent headache.
  • It is important to tell your doctor, while undergoing urine tests, if have recently taken or are taking guaifenesin as it can affect some results.
  • Do not take guaifenesin if you are pregnant or breast feeding unless it is advised by your doctor.
  • Use within 4 weeks of opening the bottle; discard after 4 weeks of opening even if not used (consult your pharmacist for the procedure to dispose).

Frequently asked questions for FREKOF

Guaifenesin

Q.What is Guaifenesin used for?
Guaifenesin is an expectorant, mainly used to relieve chest congestion by aiding the removal of mucus

Q.What is Ascoril+/Ascoril LS/ Ascorl D cough syrup?
Ascoril+ cough syrup contains terbutaline, while Ascorl LS contails levosalbutamol. In addition both syrups contain bromhexine and guaifenesin and are used to relieve cough due to acute and chronic inflammation of the airways (bronchitis) and other cough conditions.Ascoril D is a medicine for dry cough and it does not contain guaifenesin

Q.Is Ascoril+ an antibiotic?
No, Ascoril+ cough syrup contains terbutaline, bromhexine and guaifenesin. It does not contain any antibiotic

Q.Does Ascoril+/ Ascoril LS cause drowsiness?
No, terbutaline, levosalbutamol, bromhexine and guaifenesin do not cause any drowsiness. Hence, Ascoril+ or Ascoril LS syrup does not cause drowsiness

Q.How long can I take guaifenesin?
Consult your doctor for use more than 7 days

Q.Can I take guaifenesin if I have high blood pressure?
Guaifenesin should not be taken by individuals with high blood pressur

Q.Can I take guaifenesin with phenylephrine, ibuprofen, amoxicillin and paracetamol (acetaminophen)?
There are no known drug interactions between phenylephrine, ibuprofen, amoxicillin and paracetamol (acetaminophen) and guaifenesin. However, consult your doctor about all medications currently taken before starting and while on guaifenesin

Q.Can I take guaifenesin with Sudafed (pseudoephedrine-decongestant preparation) and Dayquil (OTC cold and cough preparation), Benadryl, benzonatate?
Guaifenesin can be taken with other cold and cough preparation including Sudafed, Dayquil, Benadryl and benzonatate . However, other formulations containing guaifenesin must be avoided to avoid a double dose. Also, guaifenesin should not be combined with cough suppressants in the treatment of cough since the combination would not be logical and you may be exposed to unnecessary side effects.

Bromhexine

Q.Is Bromhexine an antihistamine?
No, Bromhexineis not an antihistamine.

Chlorpheniramine

Q.Does chlorpheniramine or chlorpheniramine maleate cause increase in blood pressure/ drowsy/non drowsy/sedating/get you high/keep you awake/sleepiness/make you tired/weight gain?
Chlorpheniramine causing these side effects is common or rare. Always consult your doctor, if you experience any of these side effects

Q.Is chlorpheniramine like Benadryl?
No, chlorpheniramine is different from Benadryl

Q.Is chlorpheniramine prescription?
Yes, it is available with doctor’s prescription only

Q.Can I take chlorpheniramine or chlorpheniramine maleate with Panadol/ cetirizine /Zyrtec/ Allegra/ warfarin/ diphenhydramine/ ibuprofen/Claritin/guaifenesin/Benadryl?
Yes, but taking other medicines may alter the effects of chlorpheniramine. Always consult your doctor for the change of dose regimen or an alternative drug of choice that may strictly be required

Q.Does chlorpheniramine contain aspirin?
No, it does not contain aspirin in it. Chlorpheniramine is a different drug than aspirin.

Paracetamol

Q.Is paracetamol safe/ banned/ available in India?
Paracetamol (also known as acetaminophen, crocin, dolo, calpol, pacimol) is an over-the-counter drug available in India. It is generally safe if used at prescribed doses for the prescribed duration as advised by your doctor

Q.Is paracetamol a painkiller/ used for cold?
Paracetamol is used to relieve mild to moderate pain associated with cold and flu, as well as fever

Q.Does paracetamol make you drowsy / sleepy?
Paracetamol does not cause drowsiness. However, paracetamol is available in combination with cough and cold medicines (eg. cetirizine, chlorpheniramine), which may cause drowsiness or sleepiness

Q.Is paracetamol an NSAID/ antibiotic?
Paracetamol is a anti-pyretic (anti-fever), anti -inflammatory drug, which belongs to the category of non-steroidal anti-inflammatory drug (NSAID). However, unlike other NSAIDS, paracetamol can relieve only mild to moderate pain. It is not an antibiotic

Q.Can I take crocin with cetirizine/ aceclofenac/ amoxicillin/ codeine/ tramadol/ warfarin/ erythromycin/ antibiotics?
Yes, paracetamol (available as crocin) can be taken with all of these drugs. Caution is advised when crocin is to be used with warfarin. However, always consult your doctor regarding combined use of crocin with any other drug

Q.Can I take crocin with ibuprofen/naproxen/other NSAID?
Paracetamol (available as crocin) is available over-the-counter in combination with ibuprofen/naproxen/other NSAID. However, always consult your doctor regarding combined use of crocin with any other drug

Q.Does paracetamol cause death?
Paracetamol on overdose can severely damage the liver and cause death. No more than 4 grams should be consumed in one day. Always consult your doctor regarding use of paracetamol

Q.Can calpol make babies/ toddlers sleep/ help in teething pain?
Calpol can relieve pain in infants and children; it does not make them sleep.

Ephedrine

Q.Is ephedrine dangerous/safe?
Ephedrine is safe if used at prescribed doses for the prescribed duration as advised by your doctor

Q.Is ephedrine illegal/ controlled substance?
Ephedrine is legal. Ephedrine is not currently classified as a controlled substance.

Q.Is ephedrine a stimulant?
Yes, ephedrine is a stimulant

Q.Does ephedrine raise blood pressure?
Yes, ephedrine may increase blood pressure. It is used to treat low blood pressure (hypotension) caused during spinal or epidural anesthesia

Q.Does ephedrine cause hair loss/ drowsiness/ constipation/ acne/ weight loss?
No, ephedrine is not known to cause hair loss, drowsiness, constipation, acne or weight loss. However, consult your doctor if you experience such side effects

Q.Does ephedrine burn muscle/help lose weight?
Ephedrine is known to cause weight loss. However, it is not widely used as a treatment for weight loss.

Articles


Content on this page was last updated on 15 February, 2014, by Dr. Varun Gupta (MD Pharmacology)